Does Amoxicillin Causes Heart Palpitations?

 Amoxicillin belongs to the penicillin antibiotic. It holds potential to treat a number of bacterial infections. Its mechanism of action involved inhibiting the bacterial growth.  This antibiotic is mainly meant to treat bacterial infections. It is thus given for a number of conditions where there is a chance of infection.  

Unnecessary utilization or misuse of this antibiotic can cause reduction in its effectiveness. Amoxicillin can also be employed in conjunction with other particular medications. It is used with other drugs to treat gastric ulcers. Sometimes, there are certain adverse effects of this drug. One query is common among all the people who use it i.e. does amoxicillin causes heart palpitations?

Get your queries professionally answered by our medical team. Click here to start now!

With such queries, it is barely any doubt that there are a lot of puzzled patients. They may fear of developing heart diseases with the use of amoxicillin. Heart palpitations are the sense of having fast, fluttering or throbbing heart. These palpitations can be set off by stress, medication, exercise or, hardly ever, a medical condition.

Heart palpitations are normally reported by people who have taken Amoxicillin; particularly these are common among females of age 60 years or older, who have been using it for more than a month.  Also, heart palpitations are found in those who are concomitantly taking medicine like Digoxin.  Moreover, they are also common in people of older age with atrial flutter or fibrillation.

Health care providers often prescribe amoxicillin in different conditions diseases of heart as a prophylactic measure. It is usually given to patients who have undergone heart valve replacement surgery.  Thus, it has been prescribed for several heart related health conditions.

Amoxicillin can cause serious side effects such as shortness of breath, decrease in the quantity of urine, tightness in the chest, wheezing, bloating, diarrhea, nausea and vomiting. However, heart palpitations are not commonly find with its use. Additionally, it is merely a myth among people that amoxicillin causes heart palpitations.

The heart palpitations may only arise if amoxicillin is used in combination with medicines that are meant to increase the heart rate and contraction. Overall, amoxicillin is safe and can only produce those side-effects which are common to the use all of the other antibiotics.

Nevertheless, the risk of heart palpitation with amoxicillin use may increase with age. Most of the time old patients may report occurrence of heart palpitations, which are generally associated with an underlying heart disease such as atrial fibrillation. Such palpitations can be prevented by discontinuing the use of amoxicillin. 

Experiencing heart palpitations? Not sure if it is from amoxicillin? Should you stop it? Contact our doctor to get the answers now!

Return to Home Page

Are you looking for information about something in particular? Use this handy search box to see if its written about on this site...